Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1950, Volume 18, Issue 3

Risk Allowances for Price Expectations<253:RAFPE>2.0.CO;2-L
p. 253-259

Paul B. Simpson

Entrepreneurs may form their plans on the basis of expected prices equal to most probable prices plus or minus risk allowances. The allowance may be interpreted as a certainty equivalent of subjective probability calculations, and may be given exact formulation under some conditions. The risk allowance will be positive whenever entrepreneurs are willing to sacrifice expected returns for a narrowing of dispersion of possible returns. Diminishing marginal utility of money will explain such conservatism. Limited capital resources also tend to make entrepreneurs behave in a conservative manner.

Log In To View Full Content

Journal News